MAUDE Adverse Event Report: SEASPINE ORTHOPEDICS CORPORATION SHORELINE ACS; INSERTER

SEASPINE ORTHOPEDICS CORPORATION SHORELINE ACS; INSERTER
Model Number 86-0010
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/23/2024
Type of Reportable Event Malfunction
Event or Problem Description
The surgeon reported the tip of the shoreline acs inserter broke while performing surgery on (b)(6) 2024.The cage/plate was being impacted into the c6-c7 disc space when the threaded tip broke in the cage.The tip became stuck in the cage and the cage with the broken tip was implanted in the patient.The surgeon was unable to place the locking cover on the plate.The customer states there was a backup available, but the surgeon was pleased with the screw purchase and decided to leave as is.The event did not lead to a clinically relevant increase in the duration of the surgical procedure and the surgery was completed successfully.Customer confirms there was no patient injury and the issue did not require additional medical or surgical treatment.
 
Additional Manufacturer Narrative
H3: instrument has been returned, but outcome of the investigation is still pending.Review of labeling: intraoperative warnings.Breakage, slippage, or misuse of instruments or implant components may cause injury to the patient or operative personnel.
 
Additional Manufacturer Narrative
Update to h3: device evaluated by manufacturer changed to "yes".Investigation conclusion: the returned inserter instrument was visually inspected to confirm the failure mode outlined in the description of the complaint.After reviewing the instrument, it was confirmed that the tip of the inner draw rod sheared off from the component.The location of the break was about 1 to 1.5 thread turns past where the inner draw rod is exposed from the outer sleeve locating tips.Root cause: the reported complaint may be due to misuse, surgical technique, or excessive torsional force.These devices are part of loaner sets that are subject to handling and repeat use after distribution.Wear and damage can occur over time.Exact root cause unable to be determined.Review of labeling: intraoperative warnings breakage, slippage, or misuse of instruments or implant components may cause injury to the patient or operative personnel.

Brand Name
SHORELINE ACS
Common Device Name
INSERTER
Manufacturer (Section D)
SEASPINE ORTHOPEDICS CORPORATION
5770 armada dr.
carlsbad CA 92008
Manufacturer (Section G)
SEASPINE ORTHOPEDICS CORPORATION
5770 armada dr.
carlsbad CA 92008
Manufacturer Contact
danielle nelson-archer
5770 armada dr.
carlsbad, CA 92008
MDR Report Key21194464
Report Number3012120772-2025-00004
Device Sequence Number20943134
Product Code MAX
UDI-Device Identifier10889981126889
UDI-Public10889981126889
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K240830
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number86-0010
Device Catalogue Number86-0010
Device Lot NumberAL683477J
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/31/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/23/2024
Supplement Date Received by Manufacturer02/06/2025
Initial Report FDA Received Date01/20/2025
Supplement Report FDA Received Date02/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/09/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown